| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 14(4); 2003 > Article
Journal of The Korean Society of Emergency Medicine 2003;14(4): 458-461.
Cyanide Poisoning after Consuming a Large Amount of Gingko Nuts
Soo Hyeong Cho, Meung Ryong Kim, Seong Jung Kim
Department of Emergency Medicine, College of Medicine, Chosun University, Gwangju, Korea. chosooh@hanmail.net
ABSTRACT
Traditionally, the gingko nut is used for enhancing liver function, skin immunity, pulmonary function, and antitussive action in chronic asthma. However, when overused, it can induce central nervous system dysfunction, and the following symptoms can manifest themselves: vomiting, dizziness, convulsion, insomnia, and confusion. We experienced a case of suspected cyanide intoxication that was manifested by convulsion and metabolic dysfunction after consuming a large number of ginko nuts. We report that case, together with a review of the literature.
Key words: Cyanides, Gingko nut, poisoning
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,688
View
40
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI